liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
The effect of uncertain geometries on advection–diffusion of scalar quantities
Linköping University, Department of Mathematics, Computational Mathematics. Linköping University, Faculty of Science & Engineering.
Linköping University, Department of Mathematics, Computational Mathematics. Linköping University, Faculty of Science & Engineering.ORCID iD: 0000-0002-7972-6183
2017 (English)In: BIT Numerical Mathematics, ISSN 0006-3835, E-ISSN 1572-9125, Vol. 226, no 1Article in journal (Refereed) Published
Abstract [en]

The two dimensional advection–diffusion equation in a stochastically varyinggeometry is considered. The varying domain is transformed into a fixed one andthe numerical solution is computed using a high-order finite difference formulationon summation-by-parts form with weakly imposed boundary conditions. Statistics ofthe solution are computed non-intrusively using quadrature rules given by the probabilitydensity function of the random variable. As a quality control, we prove that thecontinuous problem is strongly well-posed, that the semi-discrete problem is stronglystable and verify the accuracy of the scheme. The technique is applied to a heat transferproblem in incompressible flow. Statistical properties such as confidence intervals andvariance of the solution in terms of two functionals are computed and discussed. Weshow that there is a decreasing sensitivity to geometric uncertainty as we graduallylower the frequency and amplitude of the randomness. The results are less sensitiveto variations in the correlation length of the geometry.

Place, publisher, year, edition, pages
2017. Vol. 226, no 1
Keyword [en]
Incompressible flow, Advection–diffusion, Uncertainty quantification, Uncertain geometry, Boundary conditions, Parabolic problems, Variable coefficient, Temperature field, Heat transfer
National Category
Mathematics
Identifiers
URN: urn:nbn:se:liu:diva-140135DOI: 10.1007/s10543-017-0676-7OAI: oai:DiVA.org:liu-140135DiVA: diva2:1137413
Available from: 2017-08-31 Created: 2017-08-31 Last updated: 2017-08-31

Open Access in DiVA

fulltext(718 kB)8 downloads
File information
File name FULLTEXT01.pdfFile size 718 kBChecksum SHA-512
7202dd4dfcbdcca36bca0d40899f1e9ac6a608fdbedfa72df484c1873aa0386e8c85ccc5eb4d6b969d3e01bc7bd92b932339812f305beca429c8d0cc79da7a0c
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Wahlsten, MarkusNordström, Jan
By organisation
Computational MathematicsFaculty of Science & Engineering
In the same journal
BIT Numerical Mathematics
Mathematics

Search outside of DiVA

GoogleGoogle Scholar
Total: 8 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 98 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf